MAUDE Adverse Event Report: COVIDIEN ENDO RETRACT II; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COVIDIEN ENDO RETRACT II; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 176647
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a laparoscopic prostate surgery, when using retractor, the tip of the instrument fell off, and it was located and retrieved using a camera.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the clevis fixture was broken on one side of the device.The broken piece was received in a bag.Functional testing found that the blades of device opened and closed without difficulty.Device rotated without difficulty.It was reported that the tip of the instrument fell off.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur because of the instrument being forced beyond its indicated use due to applying excessive stress over the clevis.The plastic clevis was broken from the pin hole; which is consistent with the use of excessive force during the procedure, thus causing the unit clevis to break and the distal end of the handle to partially split open.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: indicates that device is contraindicated for certain applications.Indicates that device is to be disposed of properly.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDO RETRACT II
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23847481
Report Number2647580-2025-03806
Device Sequence Number15854865
Product Code GCJ
UDI-Device Identifier10884523000856
UDI-Public(01)10884523000856(17)300131(10)P5A1203
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K920068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number176647
Device Catalogue Number176647
Device Lot NumberP5A1203
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown